Doctor insights on:
Flonase Overdose In Children
Overdose of flonase?: I don't know how someone overdoses on Flonase unless you sprayed the entire bottle in your nose. You will very likely have a bloody nose, dryness of the nose and mouth, headache, irritation, possibly decreased sense of smell. Hey...Let's not try this and find out. Follow the directions of your doctor. ...Read more
Since Flonase delivers only micrograms of steroid with only a small part of which being absorbed and much of it draining out, you will need to use more than 20 sprays to get any noticeable systemic effect. However nosebleed will be the most likely side effect and using a dose more than twice recommended will not likely provided any added ...Read more
Nearly impossible: Since Flonase delivers only micrograms of steroid with only a small part of which being absorbed and much of it draining out, you will need to use more than 20 sprays to get any noticeable systemic effect. However nosebleed will be the most likely side effect and using a dose more than twice recommended will not likely provided any added benefit for symptom control. ...Read more
None: For all intents and purposes, there is no such thing as Flonase overdosage. Taking too much over a long period of time could produce some steroid side effects, but that would require swallowing an entire bottle of Flonase daily for a few weeks. There is no way any insurance company would allow for a refill per day, and no one could afford that on an out-of-pocket basis. ...Read more
Yes: You can use both together.Get a more detailed answer ›
Doubtful: I don't think a child would be allergic to the nasal steroid spray flonase. There are certainly children whose cough may not respond to treatment with flonase, but the reason is most likely a mis-diagnosis rather than an allergy to it. One needs to think about an infectious cause, asthma or possibly reflux to name a few reasons for lack of response to flonase. ...Read more
Accidently took a double dose of FLONASE nasal spray today (8 hrs apart). Is it possible to overdose on this - will I be ok?
You are ok: As long as you are not doing this on a regular basis, the extra dose today will not cause you problems. Be careful and take care. ...Read more
Don't know: I couldn't even find flonaseql with google. I presume that they have the same ingredients but different delivery systems. However this is just a guess. ...Read more
Not really but...: Flonase (fluticasone) is a topical corticosteroid sprayed in the nose to reduce inflammation from allergies. The medicine is absorbed readily into tissues and hair-like projections (called cilia) on cells help spread the medicine towards the back (so no need to "snort" after spraying). Sometimes if there is too much drainage or mucus, it may help to blow your nose or use saline prior to spraying. ...Read more
Just weaker: Futicasone (flonase) and all other medications lose potency over time. They don't became toxic or poisonous. Fda regulations state that the time after manufacturing when a drug has lost 10% of its original potency be designated its expiration diet. That means that on that date the drug is still at 90% of its maximal strength. It won't hurt you to use it but it might not work as well. ...Read more
The compound: Flonase is Fluticasone Propionate and Veramyst is fluticasone furoate. They have changed the "side chain" of the steroid molecule making it potentially a more active compound. It binds to the receptor more "tightly" and may last longer. Thus you may have better results with Veramyst vs. Flonase. ...Read more
Yes: These medications work very differently and are safe to take together. ...Read more
Store at 86 deg or <: The package insert for Flonase recommends that it be stored "between 4° and 30°c (39° and 86°f)." the medicine may break down faster if it gets warmer than that, especially if it happens for a long time or if it happens often. That means it won't be as effective when used. ...Read more
I am having etd they gave me Flonase how long until it works. I have been having symptoms for weeks.
Few days: It may take a few days. If it does not work would see an ENT to evaluate the area inside the nose where the tube has an opening. ...Read more
Can Flonase cause your body to feel more anxious or like you have a little more adrenalin being released?
Unusual: Nasal steroid sprays such as Flonase are usually well tolerated. The most common side effect is nose bleeds. They don't cause a release of adrenalin. While anxiety is not a typical side effect, if the nose spray is stopped and the symptoms go away, that would suggest a link. It would be important to exclude other reasons for the anxiety symptoms. ...Read more
Hey Dr., feeling "racey" after using flonase while on 30mg-10mg tapering dose, first day at 20. Is this normal? Been very moody too!
Steroid effect: I believe the tapering dose of steroid is what has been making you feel racey and Flonase is unlikely to be the culprit since very little of it is absorbed by the body. Steroid (Prednisone etc) especially in high doses often affects one's mood. I would expect these issues to subside within a few days after the last dose. Do you have any idea what the treatment is for? ...Read more